Posted 21 February 2012 - 06:22 PM
I had been on Depakote for over four years, up until a month ago. I had wanted to go OFF it for mainly the eight-gain side effect. So, my PDoc agreed I could "try" Trileptal, but he just told me to stop the Depakote, and start the Trileptal, gradually. He never told me to taper off the Depakote, just taper on the Trileptal. Well, about two weeks later, I was so manic and crazy, and it lasted about a week. Art first, of course it was kinda fun-i had not been so manic in years, basically since starting Depakote. After a week or so of sever mania that just escalated daily, I "crashed" into a deep dark depression. Well, like falling off a cliff, and SURVIVING, I say. After a week or so of the depression, I went into see My PDoc as a walk-in, and he told me just STOP, no taper-off, the Trileptal, and START, no taper-on, the Depakote. Well, it took a few days, and I felt a little better but by day 7, I was so manic again. I stayed up all night, took the next dose of Depakote early, and double my Trazadone, and i am still up now, the next day, and it is after 6 pm.
I called my PDoc's office three times, asking what to do, should I increase the Depakote, should I maybe be on Geodon, etc etc, until finally after NO return call, I just decided to take the Trileptal as I was originally directed, and I thought I would try to take BOTH Depakote and Trileptal. I am not sure if I should go back to that Doctor, as obviously even though I told his nurse I was so "sick" I was ready to go to the ER, but was hoping since I had just seen my PDoc a week ago, I could at least get a call back with some sort of directions. Needless to say, I still haven't slept, still feel shaky, dizzy and totally "out of it". If my PDoc had called back, I was going to cancel the appointment with the new Doctor, but I had been having the feeling I should find another Doctor anyway.
Anyone ever take Depakote AND Trileptal?? Anyone have better luck on something BESIDES Depakote ( and Lithium!)?? I have been on Serequel, Lamictil, Abilify, Respirdol, and I can't think of what else. That is just the mood stabilizers.
thanks for any help!
I am taking 1250 mg of Depakote, at bedtime, and the Trileptal was supposed to be 300 mg in the am and 600 mg at bedtime. I was taking Klonopin, 1mg, three times a day. Oh, and Vistiril, 50mg twice a day.
I am also taking Neurontin, 400mg, four times a day, Buspar, 30mg, twice a day, Trazadone, 150mg, at bedtime, celexa, 30mg, skipped today due to mania.
Dx: Bipolar II - mixed episodes/
Meds: 1250mg of Depakote, 30 mg Celexa, 1600 mg Neurontin, 60 mg buspar, 150 mg Trazadone, 50 mg twice daily Vistiril.
Trying: 900 mg Trileptal. Have tried: Serequel, lamictil, Abilify, Various A/D, klonopin, xanax.
BREATHE IN, "LET", BREATHE OUT "GO". REPEAT AS OFTEN AS NECESSARY.